Vitamins question

Hi everyone

Following reading all of the helpful posts on her and due to my desperation to feel better I am now taking lots of vitamins. However, I keep getting an upset stomach (sorry if this is TMI), am not feeling any symptom improvement and have started to worry that I might be taking too much of some things. Is that possible - ie. that I could be doing more harm than good? In particular I have been wondering whether I should be taking the Nutri Adrenal Extra that I started to take as I have not actually had any adrenal testing but could relate to the symptoms of adrenal fatigue and as I said, I am desperately trying anything!

So as well as my 125mcg Levothyroxine, 80mg Propanolol and 20mg Fluoxetine I am supplementing with Ferros Sulphate 400mg, 40ug D3, 400mg Magnesium, 20mg Zinc as well as a multi-vitamin and the Nutri Adrenal Extra. I am also using 1200 ug sublingual B12 liquid. I have also bought a Magnesium spray as I thought it might help my leg pains.

Is this all too much or am I doing the right things? I am not sure how long I should expect anything to take to make a difference.

Many thanks

5 Replies

  • Ferrous suphate usually makes people constipated, and you are taking a high dose. Ferrous fumarate is much kinder on the stomach. Available on ebay or amazon in 210mg tablets. There are other even kinder forms of iron too.

  • Thanks so much, I will give that a try :-)

  • Are you taking vit C with your iron? It helps absorbtion.

    You're not taking a very high dose of levo, are you. On top of that, you're taking a Beta blocker which is not recommended for hypos and could be reducing the level of your frees. Do you have any thyroid blood test results to share with us? It's more than likely you need an increase in dose.

    Also, the beta blocker is depleting your magnesium levels, so if you could get that tested it might be a good thing. Good that you're replacing it.

    Does your multi-vitamin have all the Bs in it? Because they all work together, so shouldn't be taken seperately.

    Hugs, Grey

  • Hi Grey

    Thanks so much for replying.

    I didn't know that about the beta blocker. My GP really doesn't seem to have a clue about thyroid problems. She started me on only 50 mcg of levo when I had a TSH of 132.96 and wanted to leave me on that for 3 months! I fought for more and my latest result was:

    TSH - 2.50 (0.30-4.80)

    T4 - 14.6 (8.4-19.1)

    That was on 100 mcg levo and my doctor said those results were normal and I didn't need an increase. I however, have increased myself to 125 mcg levo as I read Dr Toft's article about some people needing a lower TSH to feel well. I think I will ask to be referred to an endo as I am still feeling bad and have now put on so much weight which is making me feel even worse.

    I will definitely get some vitamin C too.

    Thanks again, Kelly

  • Not many doctors do have any idea about thyroid! Every doctor I've seen has made my condition worse rather than better.

    However, she was right to start you on 50. It's too much of a shock to the body to start any higher. But she should have increased after 6 weeks rather than 3 months!

    100 isn't a very high dose. And a TSH of 2.5 is too high for someone on Thyroid Hormone Replacement. It should be at least around one. As for the FT4, it's impossible to say if this is ok without seeing the FT3.

    That's what you need to stand out for next, an FT3 test. It is more than likely low if you are putting on weight.

    Hugs, Grey

You may also like...